It is currently Wed Aug 23, 2017 4:39 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Thu Jul 12, 2012 4:26 pm 
Offline
Super Poster
Super Poster

Joined: Thu Apr 19, 2012 2:27 pm
Posts: 103
ok, so I know some people take anti-depressants during suboxone withdrawal to get through, but i'm wondering if there are certain drugs that will actually ruin recovery and stop the body from healing.

here's a quote I read a while back that made me think.

"PAWS symptoms reach a peak from three to six months after we get clean. Any use of drugs or alcohol, even in small quantities or for a short time, will effectively eliminate any improvement gained over that time, as it will keep the brain from healing."

http://digital-dharma.net/post-acute-wi ... mediately/

I've read similar statements on other websites, but its only come up a few times.

Obviously for someone getting off suboxone, taking an opiate or opioid of any kind will be at least a set back (or according to this article destroy any progress made) but are there other drugs which will do the same thing? My doctor prescribed me klonopin a while ago and acted like it was ok to take it, but she also told me she thought the withdrawal would be over in 2 months, so I'm a bit skeptical now.

I'm over 6 months off suboxone now and experiencing PAWS. I need to take something at times to deal with the stress of my life and the withdrawal, but I must admit i'm a bit scared because I feel like if I take the wrong thing I'm potentially un-doing all of the progress I've made, and I definitely never want to experience PAWS again.

Does anyone have any ideas or experience with this? Perhaps someone who has been through PAWS while on other medications and still fully recovered? Thanks!


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 12, 2012 6:55 pm 
Offline
Power Poster
Power Poster

Joined: Wed Dec 14, 2011 4:26 pm
Posts: 40
That's a good observation Eric, and you're correct. Opioids, like most psychoactive drugs, activate numerous neurotransmittors, not just endorphins/enkelphins. Long-term abuse depletes multiple sites. Anything you use that also effects those sites will delay neurochemical balancing. If you try very hard to leave your poor brain alone, and focus on nutrition, exercise, etc. you will greatly accelerate overall recovery. I don't drink/smoke, eat lots of raw fruits and vegetable/complex carbs/healthy sources of protein. My PAWS from Sub lasted about 90 days, and it was not severe.

Post-opioid depression (which everyone gets) is not permanent. I think SSRI's are not a good idea. All they do is blunt symptoms, they don't "treat" anything. It's like dealing with a fire by smashing the smoke detector. Use clonidine instead of benzos for anxiety/insomnia. It's not psychoactive and non-addictive in the short run.

Your title says it all. The long-term solution to drug addiction is not just a new set of drugs. We addicts fall into that trap rather easily. It's a knee-jerk reaction. Instead, get the damn drugs out of your poor body, and start apologizing by being as healthy as you can. I promise you, it will speed things up, and you'll develop some very healthy habits that can last a lifetime. Plus, you suddenly remember what feeling good was really like. Good luck to you, and thanks for the positive post.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 12, 2012 7:03 pm 
Offline
Average Poster
Average Poster

Joined: Tue May 08, 2012 9:11 pm
Posts: 21
I asked essentially this same question when I was in treatment, and the answer I got was "because doctors know what they are doing and it's a drug you are taking with medical supervisblah blah blah". Then I countered with the fact that I was told that suboxone has no withdrawals and the whole reason I'm in treatment is because I took a doctor's advice, and I never got an acceptable response. People told me I just had to trust the process. Naturally, I responded by throwing up the middle fingers and doing my own thing.

At 6 months off suboxone I went out for some drinks with friends (and by "some drinks" I mean "I got absolutely shitfaced"). That's the only time I've used a mind-altering drug since stopping subs, and while I don't think it's a stretch to say that was probably not the best thing for my recovery, it didn't do anything bad to me except give me a nasty hangover. It was worth it to me; I had a ton of fun since I hadn't seen those friends in years. If you think using klonopin can give you some relief, then as long as it's not an every day thing (or even an every week thing) I don't see the harm in it. You gotta be careful to not be around your triggers when you're on it, though. I know if I drink with certain people that I used to drink with back when I was using, then the subject of getting some pills/dope always came up, and I would never say no. Your inhibitions are lowered when you're on benzos, too, so just keep that in mind.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Jul 12, 2012 9:11 pm 
Offline
Super Poster
Super Poster

Joined: Fri Jan 07, 2011 12:02 am
Posts: 166
I would be concerned about the Klonopiin mentioned, and wonder about the wisdom of a doctor saying it was fine.
Maybe it is because a similar benzo (valium) is giving me no end of trouble, why would a more powerful benzo like
Klonopin be fine?

It was not clear if it was Klonopin every day or just as needed. If it has been some months and every day this is
getting to the point where tapering will be required to end Klonopin use.

It is just my opinion but I would never ever start using Klonopin - especially when you are in the healing mode.

Valium is weaker than Klonopin, and I am down now, after a long and painful taper, to just 3mg, but it was not
worth taking - the trade off was a bad one.

I am not sure about far spaced occasional use (for sleep?) - but it is one bad sleeping pill to start with.


S


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 12, 2012 11:42 pm 
Offline
Super Poster
Super Poster

Joined: Thu Apr 19, 2012 2:27 pm
Posts: 103
thanks for the replies, they're all interesting.

As far as my klonopin use, the only time i really used it several days in a row was the first week or two of withdrawal when I wasnt able to sleep hardly at all without it. But even then I know I was recovering, even if the klonopin did slow down the rate of recovery. Since then it's been a once every few weeks sort of thing, and the lowest amount possible. I havn't used klonopin in probably 3 months or so now, but have used Trazadone and Neurontin occasionally since that time, perhaps once a week or so.

Since I used these drugs so sparingly and at such low doses (never taking enough of anything to even get close to being "high") I'm hoping it didnt effect my recovery.

I have also tried amino acid supplements as well, mainly L-Tryptophan and L-Theanine. Both of these work well for sleep, and they're natural, although in supplement form, so I'm guessing they're fairly harmless.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jul 13, 2012 5:22 am 
Offline
Long Time Member
Long Time Member

Joined: Sun Mar 27, 2011 9:45 pm
Posts: 833
i can agree with a lot of this'. but the body/brain would it not want a slow taper. for it to stop every think to heel faster would also be a great and possible danger to the organs and heart. like coming to a dead stop is not healthy at all. some doctor's wounder why AA/NA do it this way. if some one is become addicted to drugs/alco- it took them that much time to allow the body to e'just to it's satisfaction ,and also needs to e'just back just as slow as the the time to become addicted or the brain/body can go in to a semi/like shock and this would be worse than stoping every thing.
soooo- i would probably do the PAWS with meds depending on what they are and do a slow longer safer taper.

_________________
Humor is one of the best qualities in life of intelligents breeze1.wmv utube untitled 26 (2) utube just me and my music


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jul 13, 2012 5:28 am 
Offline
Long Time Member
Long Time Member

Joined: Sun Mar 27, 2011 9:45 pm
Posts: 833
i'm sorry the shock would be caused from stopping every thing witch could bring more damage in the long run also.
JUST MY OPINION.

_________________
Humor is one of the best qualities in life of intelligents breeze1.wmv utube untitled 26 (2) utube just me and my music


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group